Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 164, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 10, 2001, 4:17 AM MDT for Chase County, Nebraska. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 10, 2001, 4:17 AM MDT (10:17 UTC)
- Expired
- Jul 10, 2001, 5:15 AM MDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chase County, NE
The radar
The Goodland radar (KGLD), 133 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:30 AM MDT | Hail 0.75 | Lamar, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1822 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1916 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
160 WUUS53 KLBF 101017 SVRLBF NEC029-101115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 417 AM MDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHASE COUNTY IN SOUTHWEST NEBRASKA * UNTIL 515 AM MDT * AT 415 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH OF LAMAR...OR ABOUT 20 MILES WEST OF IMPERIAL...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 9 MILES NORTH OF CHAMPION AROUND 450 AM MDT 6 MILES NORTH OF IMPERIAL AROUND 500 AM MDT 11 MILES NORTH OF ENDERS AROUND 515 AM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4069 10203 4036 10204 4037 10137 4069 10135 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:02 AM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 10, 3:02 AM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 AM CDT TUE JUL 10 2001 ...FORECAST CHALLENGE TO BE PRECIPITATION CHANCES AND TEMPERATURES... CURRENTLY AT THE SFC...THREE CLUSTERS OF TSRAS PRESENT ACROSS NEBR. FIRST OVER NW CWA...SECOND OVER SW CWA AND THIRD JUST SLIGHTLY SOUTHEAST OF THE CWA. SFC BOUNDARY LOCATED OVER NRN KS...SOUTH OF GLD PER METARS AND SFC ANALYSIS. GOOD MOISTURE POOLING CONTINUES NORTH OF FRONT...WITH SFC DPS ABOVE 65 F ACROSS ALL OF CWA. LLJ IS WEAK AT BEST WITH ONLY 20KTS AT MCK. FOR OVERNIGHT...LOOK FOR CONVECTION TO SUSTAIN...BUT ANY SEVERE SHOULD BE MARGINAL WITH HEAVY RAIN THE MAIN THREAT. ALOFT...PATTERN IS A MIRROR OF 24 HRS AGO WITH PERSISTENT RIDGE OVER TX OK PANHANDLES. RIDGE AXIS EXTENDS IN TO ALBERTA CAN. BOTH THE ETA AND AVN MODELS INITIALIZED FAIRLY SIMILAR. TOWARD 36 HRS...MODELS DIVERGE SIGNIFICANTLY WITH THE AVN FLATTENING OUT THE RIDGE...AND THE ETA AMPLIFYING IT. LATER TOWARD 60 HRS THE OPPOSITE OCCURS WITH THE ETA FLATTENING THE RIDGE AND THE AVN AMPLIFYING THIS FEATURE. AVN HANDLED THE ONGOING MCS OVER CWA WELL LAST NIGHT AND HAS BEEN PREFERRED MODEL OF CHOICE. SFC BOUNDARY TO THE SOUTH HAS BEEN A MINOR ELEMENT IN CONVECTION THE LAST SEVERAL DAYS. ETA SEEMS TO BE KEYING ON THIS AND MISSING THE BROAD PICTURE WITH WAVES ROTATING OVER UPPER LVL HIGH. TODAY AND TONIGHT...CURRENT TREND ON PRECIP WILL NECESSITATE AM WORDING OVER WHOLE CWA. AFTER MCS MOVES OUT OF CWA...SHOULD SEE MOSTLY SUNNY SKIES IN SRN CWA WITH PARTLY SUNNY SKIES IN NRN CWA. AFTR INITIAL MCS...REST OF CWA SHOULD REMAIN DRY WITH EXCEPTION OF PANHANDLE COUNTIES. LAPSE RATES BECOME FAIRLY UNSTABLE...AND PANHANDLE WILL BE WEST OF BULK OF CONVECTION BY MIDDAY...ALLOWING FOR GOOD INSOLATION. CAP IN THIS LOCATION REMAINS WEAK AND CAPE APPROACHES 2500 J/KG LATE IN AFTN. WILL GO WITH LOW POPS OVER W FOR AFTN CONVECTION. WITH PERSISTENT CLOUDINESS OVER N TODAY...WILL HAVE TO UNDERCUT GUIDANCE. BY TONIGHT...NEXT SHORTWAVE MOVES INTO THE PANHANDLE AFTER 00Z. SHORTWAVE RIDES INTO SW SD ALONG H5 FLOW. BEST DYNAMICS WILL REMAIN W AND N OF A LBF TO ONL LINE. SO WILL GO WITH HIGHEST POPS OVER W AND NW WITH THE SOUTHWEST LOOKING FAIRLY DRY AGAIN. ETA ONCE AGAIN TRIES TO DEVELOP QPF ALONG THETA E AXIS IN EAST. STILL THINK THIS IS MISSING THE POINT. WEDNESDAY AND WEDNESDAY NIGHT...MODELS DIVERGE SIGNIFICANTLY HERE AS AVN DROPS A SFC TROF THROUGH WRN CWA DURING DAY. ETA DOESN'T PICK UP ON THIS FEATURE TIL OVERNIGHT PERIOD. ETA IS LATER WITH SFC LOW DEVELOPMENT OVER ERN COLORADO...AND IS QUICK TO INTENSIFY THIS FEATURE IN RESPONSE TO THE AMPLIFIED RIDGING. ETA SEEMS TO OVER AMPLIFY RIDGE IN RESPONSE TO CLOSED LOW OVER MT. STILL LIKE THE AVN HERE WITH FLATTER RIDGING AND SLOWER INTENSIFICATION OF SFC LOW. SFC BOUNDARY PROGGED TO MV OVER CWA BY 00Z THURS. SHORTWAVE CATCHES UP TO THE FRONT OVER NRN CWA BY 00Z THURSDAY. BEST DYNAMICS SEEM TO BE FOCUSED OVER NRN CWA...SO WILL GO WITH HIGHEST POPS THERE. H85 JET WILL BE FOCUSED OVER ERN NEBR AND ERN SD AS WILL BE BULK OF PRECIP. LOOKS TO BE FAIRLY DRY OVER W AND SOUTH. 2 WILL LEAVE EXTENDED AS IS FOR NOW. NEW MRF IS HINTING AT SOME PATTERN CHANGES AFTER DAY 7. .LBF...NONE. CLB
In the hours before
Special weather statement, Jul 9, 11:00 PM MDT, 5 hours 17 minutes before
NEZ004-022-056-100530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1200 AM CDT TUE JUL 10 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 535 ALLOWED TO EXPIRE... ...SEVERE WEATHER STILL POSSIBLE ACROSS SHERIDAN COUNTY THROUGH 1130 PM MDT... THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR SHERIDAN... GARDEN AND DEUEL COUNTIES HAS EXPIRED AT 11 PM MDT. HOWEVER...THUNDERSTORMS CONTINUE ACROSS SHERIDAN COUNTY SOME OF WHICH MAY PRODUCE STRONG WINDS AND LARGE HAIL THROUGH 1130 PM MDT. SEVERE WEATHER IS NOT EXPECTED ELSEWHERE OVER THE NEXT SEVERAL HOURS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. FOR THIS REASON THE SEVERE THUNDERSTORM WATCH WAS ALLOWED TO EXPIRE. AWJ
Local storm report, Jul 10, 1:06 AM MDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
206 AM CDT TUE JUL 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 AM OSHKOSH NE WIND DAMAGE
07/10/01 GARDEN A 5 INCH TREE
BRANCH BROKEN
REPORTED BY
LAW ENFORCEMENT
JRSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:29 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
| Jul 9, 10:33 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 57 min |
| Jul 9, 11:28 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.